MSpace - DSpace at UofM >
Faculty of Graduate Studies (Electronic Theses and Dissertations) >
FGS - Electronic Theses & Dissertations (Public) >

Please use this identifier to cite or link to this item:

Title: Linear and non-linear boundary crossing probabilities for Brownian motion and related processes
Authors: Wu, Tung-Lung Jr
Supervisor: Fu, James C. (Statistics)
Examining Committee: Wang, Liqun (Statistics) Johnson, Brad (Statistics) Guo, Benqi (Mathematics) Li, Gang (Animas Corporation | LifeScan, Inc. | Johnson & Johnson )
Graduation Date: October 2012
Keywords: boundary crossing probabilities
Brownian motion
first passage time
finite Markov chain imbedding
diffusion processes
absorption probability
transition probability matrices
random walks
Issue Date: Dec-2010
Publisher: Applied Probability Trust - Journal of Applied Probability
Citation: Fu, J. C. and Wu, T.-L. (2010). Linear and nonlinear boundary crossing probabilities for Brownian motion and related processes. J. Appl. Prob., 47, 1058-1071.
Abstract: We propose a simple and general method to obtain the boundary crossing probability for Brownian motion. This method can be easily extended to higher dimensional of Brownian motion. It also covers certain classes of stochastic processes associated with Brownian motion. The basic idea of the method is based on being able to construct a nite Markov chain such that the boundary crossing probability of Brownian motion is obtained as the limiting probability of the nite Markov chain entering a set of absorbing states induced by the boundary. Numerical results are given to illustrate our method.
Appears in Collection(s):FGS - Electronic Theses & Dissertations (Public)

Files in This Item:

File Description SizeFormat
Wu_Tung-Lung.pdf844.12 kBAdobe PDFView/Open
View Statistics

Items in MSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0! MSpace Software Copyright © 2002-2010  Duraspace - Feedback